Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

A Bayesian WLS Approach to Generalized Linear Models
Authors

P. Cook
L. Broemeling
Journal / Anthology

Communications in Statistics - Theory and Methods
Year: 1994
Volume: 23
Issue: 12
Page range: 3323-3347
Description

We use a Bayesian approach to fitting a linear regression model to transformations of the natural parameter for the exponential class of distributions. The usual Bayesian approach is to assume that a linear model exactly describes the relationship among the natural parameters. We assume only that a linear model is approximately in force. We approximate the theta-links by using a linear model obtained by minimizing the posterior expectation of a loss function. While some posterior results can be obtained analytically, considerable generality follows from an exact Monte Carlo method for obtaining random samples of parameter values or functions of parameter values from their respective posterior distributions. The approach that is presented is justified for small samples, requires only one-dimensional numerical integrations, and allows for the use of regression matrices with less than full column rank. Two numerical examples are provided.
Subject

*Mathematics > Probability and Statistics